Alert archive / Arkansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 696, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Aug 12, 2011, 6:20 PM CDT for Randolph County, Arkansas. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 12, 2011, 6:20 PM CDT (23:20 UTC)
- Expired
- Aug 12, 2011, 7:15 PM CDT
- In force
- 55 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
County Randolph County, AR
The radar
The Memphis radar (KNQA), 177 km from the middle of the area, began a volume at 23:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 11.3 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 642 J/kg
- Mixed-layer CIN
- -131 J/kg
- Mixed-layer LCL
- 833 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
687
WUUS54 KMEG 122320
SVRMEG
ARC121-130015-
/O.NEW.KMEG.SV.W.0696.110812T2320Z-110813T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
620 PM CDT FRI AUG 12 2011
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN RANDOLPH COUNTY IN EASTERN ARKANSAS...
* UNTIL 715 PM CDT
* AT 621 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM PRODUCING PING PONG SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 15 MILES
NORTHWEST OF DALTON...OR 30 MILES NORTHWEST OF POCAHONTAS...AND
MOVING EAST AT 25 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DALTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3650 9140 3650 9097 3638 9101 3639 9132
3641 9132 3642 9134 3643 9136 3646 9136
3649 9142
TIME...MOT...LOC 2321Z 277DEG 20KT 3656 9134
$$
BORGHOFF1 follow-up statement
232
WWUS54 KMEG 122334
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
634 PM CDT FRI AUG 12 2011
ARC121-130015-
/O.CON.KMEG.SV.W.0696.000000T0000Z-110813T0015Z/
RANDOLPH AR-
634 PM CDT FRI AUG 12 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR NORTHWESTERN RANDOLPH COUNTY...
AT 634 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING PING PONG SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES
WEST OF ELM STORE...OR 27 MILES NORTHWEST OF POCAHONTAS...MOVING
SOUTHEAST AT 15 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DALTON...ELM
STORE...WARM SPRINGS AND HAMIL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3650 9140 3650 9097 3638 9101 3639 9132
3641 9132 3642 9134 3643 9136 3646 9136
3649 9142
TIME...MOT...LOC 2334Z 294DEG 14KT 3652 9132
$$
BORGHOFFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 3:40 PM CDT, 2 hours 40 minutes earlier.
Area forecast discussion, Aug 12, 3:40 PM CDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 340 PM CDT FRI AUG 12 2011 .DISCUSSION...WATER VAPOR SATELLITE/UPPER AIR PROFILER TRENDS THIS AFTERNOON PLACE A MID LEVEL SHORTWAVE TROUGH OVER EASTERN KANSAS/WESTERN MISSOURI THIS AFTERNOON. THIS HAS RESULTED IN THE DEVELOPMENT OF TWO CONVECTIVE CLUSTERS...ONE ACROSS CENTRAL MISSOURI/LAKE OF THE OZARKS AND ANOTHER ACROSS SOUTHEAST KANSAS AND NORTHEAST OKLAHOMA. MEANWHILE...A QUASI- STATIONARY BOUNDARY IS SITUATED FROM SOUTHERN MISSISSIPPI BACK THROUGH SOUTHWEST ARKANSAS AND EASTERN OKLAHOMA. CONVECTIVE CHANCES ALONG WITH THE POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS TONIGHT AND SATURDAY ARE THE MAIN CONCERNS IN THIS AFTERNOON/S FORECAST PACKAGE. SHORT TERM MODEL TRENDS ALONG WITH REGIONAL WSR-88D RADAR TRENDS SUGGEST THE POTENTIAL FOR SHOWERS AND THUNDERSTORMS WILL INCREASE ACROSS THE MID SOUTH AS THE QUASI-STATIONARY BOUNDARY BEGINS TO MOVE NORTH AS A WARM FRONT ACROSS THE LOWER MISSISSIPPI TONIGHT. AT THIS TIME...THINK BEST TIMING FOR UPSTREAM ACTIVITY TO PROPAGATE EAST SOUTHEAST INTO THE FORECAST AREA WILL BE PREDOMINATELY AFTER SUNSET WITH THE BEST PROBABILITIES ESPECIALLY LATER TONIGHT. LATEST MESOANALYSIS INDICATES MODERATELY STEEP 700-500 MB LAYER MID LEVEL LAPSE RATES AROUND 6.5 C/KM...SURFACE BASED CAPE VALUES BETWEEN 3000-4000 J/KG ALONG AND WEST OF THE MISSISSIPPI RIVER AND ACROSS NORTH MISSISSIPPI...LI/S BETWEEN -4 TO -6...AND 0-6 KM BULK SHEAR VALUES AT OR BELOW 20 KTS. SURFACE BASED INSTABILITY IS EXPECTED TO DIMINISH GREATLY WITH THE LOSS OF DAYTIME HEATING. HOWEVER...THE POTENTIAL FOR A STRONG TO PERHAPS SEVERE THUNDERSTORM OR TWO IS STILL POSSIBLE TONIGHT ACROSS AREAS MAINLY WEST OF THE MISSISSIPPI RIVER WITH DAMAGING WINDS AS THE PREDOMINANT SEVERE WEATHER THREAT. A TRAILING COLD FRONT IS EXPECTED TO PUSH THROUGH THE MID SOUTH SATURDAY...WITH SHOWERS AND THUNDERSTORMS EXPECTED ACROSS THE ENTIRE MID SOUTH. BETTER 0-6 KM BULK SHEAR VALUES BETWEEN 25-35 KTS WILL SUPPORT MORE ORGANIZED CONVECTION. SUFFICIENT INSTABILITY COMBINED WITH AVAILABLE SHEAR MAY RESULT A FEW OF THE THUNDERSTORMS BECOMING SEVERE ACROSS THE MID SOUTH WITH DAMAGING WINDS AS THE PREDOMINANT SEVERE WEATHER THREAT. SHOWERS AND THUNDERSTORMS WILL GRADUALLY TAPER OFF SATURDAY NIGHT INTO SUNDAY AS HIGH PRESSURE BUILDS BACK INTO THE MID SOUTH THROUGH EARLY NEXT WEEK. 12Z GFS/ECMWF LONG RANGE MODELS INDICATE THE FRONT WILL GRADUALLY MOVE NORTH BACK INTO PORTIONS OF THE MID SOUTH ALLOWING FOR THE POTENTIAL FOR MCS DEVELOPMENT TO WORK BACK INTO THE MID SOUTH FOR NEXT TUESDAY AND BEYOND. HOWEVER...RUN TO RUN CONTINUITY IS LESS THAN DESIRED AND DECIDED TO KEEP A DRY FORECAST UNTIL MODELS RESOLVE THE SYNOPTIC PATTERN BETTER IN SUBSEQUENT RUNS. CJC && .AVIATION... 18Z TAF CYCLE VFR CONDITIONS EXPECTED THROUGH THIS TAF PERIOD AS WEAK HIGH PRESSURE NOSES IN FROM THE UPPER OHIO VALLEY. WINDS WILL REMAIN VERY LIGHT AND VARIABLE...ALTHOUGH WE SHOULD SEE A SOUTHERLY COMPONENT AFTER SUNRISE TOMORROW. THE MAIN CONCERN IS A COMPLEX OF STORMS EXPECTED TO MOVE INTO NORTHERN ARKANSAS TOWARD SUNRISE. INCLUDED A CB GROUP STARTING AT 09Z...AND TEMPO TS FOR THE FINAL 4 HOURS OF THIS TAF CYCLE. MID LEVEL CLOUDS WILL PRECEDE THE PRECIPITATION...BUT SHOULD REMAIN VFR. NO MORE THAN A FEW SHOWERS ARE EXPECTED AT MEM AND MKL. && .PRELIMINARY POINT TEMPS/POPS... MEM 74 91 73 90 / 30 50 30 10 MKL 67 89 69 87 / 20 50 30 10 JBR 70 88 69 87 / 70 60 30 10 TUP 68 92 72 91 / 10 50 40 20 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Aug 12, 3:40 PM CDT, 2 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 340 PM CDT FRI AUG 12 2011 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-131045- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 340 PM CDT FRI AUG 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS LATE TONIGHT ACROSS AREAS MAINLY WEST OF THE MISSISSIPPI RIVER AS AN UPPER LEVEL DISTURBANCE MOVES ACROSS THE REGION. DAMAGING WINDS ARE THE PREDOMINANT THREAT FOR ANY THUNDERSTORMS THAT BECOME SEVERE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE MID SOUTH SATURDAY INTO SATURDAY EVENING AS A COLD FRONT MOVES ACROSS THE REGION. THE PREDOMINANT THREAT WILL BE DAMAGING WINDS WITH ANY THUNDERSTORM THAT BECOME SEVERE. STORMS MAY ALSO PRODUCE LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT THROUGH SATURDAY EVENING.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 6:44 PM CDT | Special Weather Statement | MEG | Randolph | 46 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.